Hail, Colfax
- When
- July 13, 1:30 PM CST
- Where
- Colfax County, Schuyler
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.450, -97.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 13, 1:50 AM CST, 11 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 AM CDT THU JUL 13 2006 .DISCUSSION... TIMING OF CONVECTION MAIN CONCERN FOR TODAY. SURFACE FEATURES RATHER WEAK ACROSS THE AREA THIS MORNING WITH TROF LOCATED OVER THE WESTERN HIGH PLAINS AT 07Z. SATELLITE SHOWING ACCAS INCREASING OVER CENTRAL SOUTH DAKOTA INTO NORTH CENTRAL AND CENTRAL NEBRASKA IN 850MB MOISTURE AXIS. QUESTION IS HOW EXTENSIVE WILL DEVELOPMENT BE THIS MORNING WEST OF THE AREA AND HOW FAR EAST WILL IT PUSH. HAVE REMOVED SLIGHT POPS FOR THE MORNING OVER WESTERN AND SOUTHERN PARTS OF THE CWA AS BEST MID LEVEL INSTABILITY STAYS WEST OF THE AREA...BUT WILL MONITOR TO ISSUANCE AND ADJUST IF REQUIRED. MAIN ACTION EXPECTED TO DEVELOP MID TO LATE AFTERNOON THEN MOVE ACROSS MUCH OF THE CWA DURING THE EVENING WITH CHANCE POPS CONTINUED. PW INCREASES TO OVER 2 INCHES OVER PARTS OF THE CWA BY LATE AFTERNOON INTO THE EVENING SO LOCALLY HEAVY RAIN LIKELY WITH STORMS DURING THAT TIME. LATEST MODEL RUNS HAVE SPEEDED THINGS UP IN MOVING SURFACE TROF AND SHORT WAVE ACROSS THE AREA TONIGHT WITH ONLY SLIGHT POPS FOR THE EXTREME SOUTHEAST CWA YET FRIDAY MORNING. HOT TEMPERATURES STILL IN THE PICTURE THROUGH THE WEEKEND WITH 00Z EXTENDED MODELS KEEPING THE HEAT AROUND INTO MID WEEK AS BROAD UPPER RIDGE EXPANDS EAST. ONLY MINOR ADJUSTMENT TO TEMPERATURES IN THE SHORT TERM WITH NO CHANGE TO THE EXTENDED AT THIS TIME...ALTHOUGH DAY SHIFT MAY NEED TO WARM MAX TEMPERATURES A BIT IN THE LATER PERIODS IF MODELS MAINTAIN THEIR CURRENT TREND. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1208 PM CDT THU JUL 13 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-140715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1208 PM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO STRENGTHEN AND MOVE SOUTHEAST ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS. VERY MOIST AND UNSTABLE CONDITIONS ARE IN PLACE ACROSS THE AREA. THUNDERSTORMS HAVE BEEN ONGOING AND WILL FURTHER STRENTHEN AS A STRONG UPPER LEVEL WEATHER DISTURBANCE MOVES ACROSS THE NORTHERN PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO RANGE FROM THE LOWER AND MID 90S TO A LITTLE ABOVE 100. HEAT INDICES DURING THIS TIME COULD REACH 105 TO 110 DURING THE HOTTEST PART OF THE DAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL REQUIRED THIS AFTERNOON AND THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT HAIL OVER ONE HALF INCH AND RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE AT OMAHA. ZAPOTOCNY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1214 PM CDT THU JUL 13 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-131915- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 1214 PM CDT THU JUL 13 2006 ...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... THERE IS INCREASING SVR WX POT WITHIN THE NEXT SEVERAL HOURS ESPECIALLY OVER NE AND E CENTRAL NEBRASKA. ENTIRE OAX CWA IS BCMG MORE UNSTBL AS STG SFC HTG INCRS THIS AFTN. ATTM...SFC BASED CAPES ARE AS HIGH AS 3500 J/KG AND CAP IS WKNG ACRS THE RGN. AN 18A SPECIAL SOUNDING WILL BE TAKING PLACE FOR OAX AND LBF AND WILL GIVE US A BETTER LOOK AT THE CAP STRENGTH. 12Z UPR AIR ANALYSIS INDCD VIGOROUS UPR SHRTWV TROF MOVG ACRS THE NRN PLNS INTO NEBRASKA. ALREADY THIS MORNING...CNVTN HAS BEEN ACTIVE IN THE AREA WEST OF NORFOLK TO WAYNE. THIS ACTVTY HAS BEEN JUST BELOW SEVERE LIMITS. LIMITING FACTOR FOR LRG HAIL IS THE HIGH FREEZING LEVEL WHICH IS ARND 15600 FT. LOW LEVEL SHEAR SHUD INCR ACRS THE AREA THIS AFTN AS STG UPR SHRTWV TROF MOVS ACRS THE AREA. SPC INDCS THAT SUPERCELL STRMS WILL DVLP THIS AFTN AHD OF OF THE SFC TROF THAT EXTDS FM ONL SWWD TO LBF. ALREADY 0-1 HELICITY VALUES ARE ARND 100-150 AND SHUD INCR AS UPR SHRTWV APCHS. MAIN THREAT WITH THESE STMS WILL BE DMGG WND. ALTHOUGH FREEZING LEVEL IS HIGH...BECAUSE STMS MAY BE SUPERCELLS... LRG HAIL CANNOT BE RULED OUT. SPC INDCS THAT A WATCH WL BE ISSUED SHORTLY. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1258 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 6 SW WISNER 41.93N 97.00W
07/13/2006 E0.75 INCH CUMING NE PUBLIC
&&
RPIATTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 129 PM CDT THU JUL 13 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-132030- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 129 PM CDT THU JUL 13 2006 ...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... SVR STM MOVG ACRS CUMING CNTY INTO BURT AND THURSTON HAS BEEN BOWING OUT AND MOVG EWD AT 25-30 KTS. THERE HAS BEEN A BROAD MESOCYCLONE ALOFT ASSOCD WITH IT. AT TIMES...SRN PTN OF LN HAS HAD A WK ECH RGN WITH IT. ATTM...ONLY DIME SIZE HAIL HAS BEEN RPTD WITH THE STM. IT IS MOVG INTO A MORE FVRBL ENVIRONMENT ACRS WRN IA...SO STM MAY STRENGTHEN AS IT MOVS E ACRS THURSTON/BURT CNTY INTO MONONA HARRISON CNTYS IN THE NEXT HOUR AND A HALF. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
214 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL COLUMBUS 41.43N 97.36W
07/13/2006 E0.75 INCH PLATTE NE EMERGENCY MNGR
&&
PIATTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 225 PM CDT THU JUL 13 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-132130- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 225 PM CDT THU JUL 13 2006 ...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... MAIN CONCERN ATTM IS NEW BOW ECHO STORM THAT IS IN PLATTE COUNTY. THIS STORM HAS BEEN BOWING OUT AND HAS HAD IMPRESSIVE REFLECTIVITY GRADIENT ALONG THE LEADING EDGE OF THE STORM. THE STORM RELATIVE VELOCITIES ALOFT HAVE BEEN STG AS WELL. THIS STORM MOVG EWD AT 36 KT AND WILL AFFECT THE PLATTE RIVER VALLEY FM COLUMBUS TO FREMONT THROUGH 3 PM. EXTRAPOLATION OF MOVEMENT WOULD PUT THIS STORM INTO THE NORTHERN PTNS OF THE OMAHA METRO AREA BY 345 PM. DAMAGING WIND IS THE MAIN THREAT WITH THIS STORM. OTHER STORM TO THE NORTHEAST IS NOW OVER MONONA COUNTY. THIS STORM HAS WEAKENED AND OUTFLOW BOUNDARY HAS PUSHED WELL OUT AHEAD OF THIS STORM. SMITH
The Omaha radar (KOAX), 60 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524825.